Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2007, 8:35 PM EDT for Anson County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 30, 2007, 9:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Columbia radar (KCAE), 142 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:44 PM EDT | TSTM WND DMG | Peachland, NC | LAW ENFORCEMENT REPORTED A TREE DOWN ON HIGHWAY 74 IN PEACHLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 010035
SVRRAH
NCC007-010115-
/O.NEW.KRAH.SV.W.0174.070701T0035Z-070701T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF POLKTON...OR ABOUT 13
MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST AT 20 MPH. PENNY
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PEACHLAND...
POLKTON...
WHITE STORE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
3511 8029 3513 8028 3516 8020 3514 8016
3481 7993 3481 7996
$$
MWS3 follow-up statements
000
WWUS52 KRAH 010052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SAT JUN 30 2007
NCC007-010115-
/O.CON.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
851 PM EDT SAT JUN 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR ANSON COUNTY...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF PENNIES. THIS
STORM WAS LOCATED NEAR POLKTON...OR ABOUT 8 MILES NORTHWEST OF
WADESBORO...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHITE STORE AND MORVEN.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
3511 8029 3513 8028 3516 8020 3514 8016
3481 7993 3481 7996
$$
MWS000
WWUS52 KRAH 010105
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT SAT JUN 30 2007
NCC007-010115-
/O.CON.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
904 PM EDT SAT JUN 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR ANSON COUNTY...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 3 MILES EAST
OF POLKTON...OR ABOUT 3 MILES WEST OF WADESBORO...MOVING SOUTHEAST
AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WABESBORO AND MORVEN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL TO THE SIZE OF PENNIES... AND
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
3511 8029 3513 8028 3516 8020 3514 8016
3481 7993 3481 7996
$$
MWS000
WWUS52 KRAH 010121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT SAT JUN 30 2007
NCC007-010125-
/O.EXP.KRAH.SV.W.0174.000000T0000Z-070701T0115Z/
ANSON NC-
915 PM EDT SAT JUN 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY EXPIRED AT 915 PM
EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING WAS LOCATED NEAR
WADESBORO... BUT HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE... THE
WARNING WILL BE ALLOWED TO EXPIRE. THIS THUNDERSTORM WILL
CONTINUE TO AFFECT EASTERN ANSON COUNTY FROM NEAR LILESVILLE... TO
MORVEN AND MCFARLAN. GUSTY WINDS TO 40 MPH... HEAVY RAIN OF UP TO
ONE INCH IN THE NEXT HOUR... AND DEADLY CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE IN THESE AREAS.
OTHER STRONG STORMS WILL MOVE JUST SOUTH OF THE SOUTH CAROLINA STATE
LINE FROM NEAR PAGELAND TO MOUNT CROGHAN... TO RUBY AND CHESTERFIELD
THROUGH ABOUT 10:00 PM.
LAT...LON 3481 8026 3492 8031 3503 8030 3504 8029
3511 8029 3513 8028 3516 8020 3514 8016
3481 7993 3481 7996
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:13 PM EDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 30, 1:13 PM EDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 113 PM EDT SAT JUN 30 2007 .SYNOPSIS... A WEAK COLD FRONT WILL DROP SLOWLY SOUTH INTO THE REGION TODAY...PASSING ENTIRELY SOUTH OF THE AREA BY SUNDAY AFTERNOON. HIGH PRESSURE OVER THE GREAT LAKES WILL EXTEND SOUTHWARD INTO THE REGION SUNDAY AFTERNOON THROUGH MONDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SFC ANALYSIS THIS AFTERNOON SHOWS A WEAK COLD FRONT ORIENTED EAST-WEST ACROSS CENTRAL VA...SOUTHERN WV AND CENTRAL KY DROPPING SLOWLY TO THE SOUTH. DEWPOINTS SOUTH OF THE FRONT WERE IN THE MID 60S TO LOWER 70S AND DEWPOINTS BEHIND THE FRONT WERE IN THE 50S. A TROF AXIS WAS LOCATED SOUTH OF THE FRONT OVER SOUTHERN VA AND CENTRAL NC. VIS SAT IMAGERY THIS AFTERNOON SHOWS EXTENSIVE CLOUD OVER CENTRAL NC...WITH SEVERAL BREAKS WHERE SURFACE TEMPS HAVE CLIMBED INTO THE MID 80S. ALOFT...CONVERGENCE WAS NOTED AT H85 ALONG THE NC/VA BORDER. RNK HAD A 15KT NW WIND AND A TEMP OF 13C WHILE GSO HAD A 15KT WEST WIND AND A TEMP OF 17C AT 12Z THIS MORNING. THIS H85 BOUNDARY ALONG OR NEAR THE NC/VA BORDER IS ASSOC/W AN H85 LOW OVER NOVA SCOTIA. AT H25... A 125KT JET CORE WAS LOCATED OVER NEW ENGLAND ROUNDING THE BASE OF AN UPPER LEVEL LOW IN EASTERN CANADA. FURTHER SOUTH IN THE MID ATLANTIC...A 75KT SPEED MAX WAS NOTED ACROSS NORTHERN WV/VA. PRIMARY FORECAST CONCERN THE REMAINDER OF THIS AFTERNOON WILL INVOLVE THE COVERAGE AND SEVERITY OF CONVECTION. THE CONVECTIVE FORECAST IS AS FOLLOWS: MOISTURE AND INSTABILITY... THE 12Z GSO SOUNDING MODIFIED FOR A TEMP OF 87F AND A DEWPOINT OF 70F YIELDED SFC BASED CAPE VALUES NEAR 3000 J/KG. NAM12 FCST SOUNDINGS FOR THIS AFTERNOON INDICATE ANYWHERE BETWEEN 2000-2500 J/KG OF CAPE THIS AFTERNOON WITH SFC DEWPOINTS IN THE 68-72F RANGE...AND THIS SEEMS MORE REASONABLE THAN THE INSTABILITY VALUES FROM THE MODIFIED 12Z GSO SOUNDING. BASICALLY...A VERY UNSTABLE ATMOSPHERE IS EXPECTED THIS AFT/EVE. THE CONVECTIVE TEMP TODAY IS 86F. SHEAR... 15-25KT NW MID-LEVEL FLOW IS NOT MUCH TO WRITE HOME ABOUT... HOWEVER... GIVEN THE DEGREE OF INSTABILITY...THIS MAY BE ENOUGH TO HELP ORGANIZE MULTICELLULAR CONVECTION. LIFT... LIFT THIS AFT/EVE WILL PRIMARILY COME IN THE FORM OF LOW-LEVEL CONVERGENCE. THIS WILL BE FROM THE SFC (TROF AXIS) THROUGH H85 WHERE A BOUNDARY IN THE FORM OF A THERMAL DISCONTINUITY AND WIND SHIFT WAS LOCATED ALONG THE NC/VA BORDER...AND IS EXPECTED TO DROP SOUTH THROUGH CENTRAL NC THIS AFTERNOON. THERE DOESNT APPEAR TO BE MUCH IN THE WAY OF UPPER LEVEL LIFT ACROSS CENTRAL NC TODAY... WITH DIVERGENCE ALOFT ASSOC/W THE ENTRANCE TO THE 75KT SPEED MAX IN NORTHERN VA REMAINING NORTH OF CENTRAL NC. POSSIBLE MESOSCALE FOCUSES FOR CONVECTION INCLUDE A 5F DEWPOINT DISCONTINUITY BETWEEN RDU AND THE TRIAD AND DIFFERENTIAL HEATING BOUNDARIES. DISCUSSION... DIURNAL HEATING IN ADDITION TO LOW-LEVEL CONVERGENCE ASSOC/W THE SFC TROF AXIS AND H85 BOUNDARY DROPPING SOUTH INTO THE AREA WILL BE THE CATALYST FOR CONVECTIVE DEVELOPMENT THIS AFT/EVE. EXPECT CONVECTION TO DEVELOP FAIRLY RAPIDLY THIS AFTERNOON IN LOCATIONS WHERE BREAKS IN THE CLOUD COVER ALLOW TEMPS TO CLIMB INTO THE MID AND UPPER 80S. MOST OF CENTRAL NC (EVERYWHERE EXCEPT THE NC/VA BORDER COUNTIES) REMAINS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. WETBULB ZERO LEVELS ESTIMATED OFF FCST SOUNDINGS AND THE 12Z GSO SOUNDING WILL BE AROUND 13 KFT...AND PWAT VALUES WILL BE AROUND 1.75 TO 2.00. PRIMARY SEVERE WEATHER THREAT THIS AFTERNOON WILL BE DAMAGING WINDS OF 60 MPH OR GREATER ASSOC/W WET DOWNBURSTS AND HAIL UP TO THE SIZE OF NICKELS. WITH MODERATE TO STRONG INSTABILITY AND HIGH PWAT VALUES...UP TO 1-3 OF RAIN IN AN HOUR WILL BE POSSIBLE IN THUNDERSTORMS TODAY. IN AREAS THAT HAVE RECEIVED LOCALLY HEAVY RAINFALL THE PAST SEVERAL DAYS...INCLUDING PORTIONS OF THE SANDHILLS AND SOUTHERN COASTAL PLAIN...FLASH FLOODING MAY BE AN ISSUE IN HEAVY THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. -VINCENT && .SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/... WILL CONTINUE TO SHOW A CHANCE OF SHOWERS DURING THE OVERNIGHT HOURS TONIGHT GIVEN THAT THE GFS/NAM ARE GENERATING PRECIP OVER THE AREA DURING THIS TIME FRAME AS THE SFC TROF DROPS SLOWLY SOUTH THROUGH THE CWA. THE BEST CHANCE FOR SHOWERS OVERNIGHT WILL BE IN S/SE PORTIONS OF THE CWA. LOW TEMPS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. SFC RIDGING ASSOC/W HIGH PRESSURE OVER THE GREAT LAKES WILL BEGIN TO PUSH INTO THE NORTHERN MID-ATLANTIC BY SUN AFTERNOON. THE GFS CONTINUES TO SHOW A SLIGHTLY DIFFERENT SCENARIO THAN THE NAM W/REGARDS TO THE PRESSURE PATTERN IN THE SOUTHEAST STATES. THE 12Z RUN OF THE GFS SHOWS A WEAK SURFACE LOW OVER GA...WITH A SFC TROF/BOUNDARY EXTENDING NORTHEAST INTO SOUTHEAST NC. BECAUSE OF THIS...THE GFS IS SHOWING AROUND A QUARTER OF AN INCH OF PRECIP OVER THE COASTAL PLAIN SUN AFT/EVE. THE NAM SHOWS AN ILL-DEFINED LOW CENTER OVER GA AND KEEPS ANY ASSOC BOUNDARY ALONG OR JUST OFFSHORE OF THE NC COAST. EVEN SO...THE NAM GENERATES SOME PRECIP OVER THE SOUTHEAST COASTAL PLAIN LATE SUN MORNING. NAM12 FCST SOUNDINGS FOR SUN AFTERNOON SHOW SOME INSTABILITY (AROUND 1000 J/KG) IN THE SOUTHEAST COASTAL PLAIN (FAY-GSB) AROUND 18Z...ALTHOUGH THIS BEGINS TO STABILIZE BY 20-21Z AS NORTHEAST FLOW BECOMES ESTABLISHED THROUGH 800 MB. THE GFS IS SIMILAR...ALTHOUGH THE ZONE OF INSTABILITY INCLUDES MORE OF THE COASTAL PLAIN (FAY-RWI) AND LASTS A BIT LONGER (21-22Z) BEFORE LOW-LEVEL FLOW TURNS TO THE NORTHEAST. THEREFORE... WILL CONSIDER A COMPROMISE BETWEEN THESE TWO SOLUTIONS AND KEEP A SLIGHT CHANCE OR LOW CHANCE OF SHOWERS IN THE SOUTHEAST COASTAL PLAIN ON SUN AFTERNOON. BLEND OF MAV/MET GUIDANCE AND MODEL THICKNESSES INDICATE HIGH TEMPS IN THE LOWER 80S...PERHAPS MID 80S IN SOUTHERN PORTIONS. AS SFC RIDGING CONTINUES TO BUILD INTO THE AREA FROM THE NORTH... SKIES WILL BEGIN TO CLEAR OUT SUN NIGHT...AND LOW TEMPS ON MORNING ARE EXPECTED TO BE IN THE LOWER 60S (N) AND MID 60S (S). SFC RIDGING ASSOC/W 1025 MB HIGH PRESSURE MOVING ESE THROUGH THE GREAT LAKES ESTABLISHES ITSELF OVER THE CAROLINAS DURING THE DAY MONDAY...AS DOES NW FLOW ALOFT. EVEN WITH MOSTLY SUNNY SKIES...GIVEN RELATIVELY DEEP (SFC-800MB) ENE FLOW...EXPECT TO SEE HIGH TEMPS BELOW NORMAL IN THE LOWER 80S (N) TO MID 80S (S). -VINCENT && .LONG TERM /TUESDAY THROUGH SATURDAY/... SLOW MOVING COLD FRONT SHOULD BE SOUTH OF FORECAST AREA ON TUESDAY WITH NW FLOW ALOFT AND A SFC HIGH CENTERED TO THE NORTH. NW FLOW PATTERN WILL GENERALLY DOMINATE THE EXTENDED FORECAST PERIOD. A COUPLE OF WAVES IN THE FLOW ARE EXPECTED TO SLIDE ACROSS THE OHIO VALLEY AND MID ATLANTIC ON TUESDAY AND WED. MAJORITY OF ENERGY WITH THESE SYSTEMS SHOULD STAY NORTH OF NC AND MOISTURE SHOULD REMAIN FOCUSED ALONG STALLED FRONT TO THE SOUTH AND IN THE FASTER FLOW ACROSS THE MID ATLANTIC AND GREAT LAKES. LIGHT NORTHEAST SFC FLOW ON MONDAY VEERS AROUND AND BECOMES SOUTHEAST ON TUES AND SOUTH TO SOUTHWEST ON WED. AN INCREASE IN LOW LEVEL THICKNESS SUPPORTS A WARMING TREND DURING THE PERIOD WITH HIGHS IN THE UPPER 80S ON TUESDAY...AROUND 90 ON WEDNESDAY AND LOWER 90S ON THURSDAY. GFS/UK/EUROPEAN ALL SUGGEST SOME TYPE OF TROUGH PASSAGE ON FRIDAY. CLIMATOLOGY SUGGEST THAT COLD FRONTS TEND TO MAKE SLOW PROGRESS SOUTH THIS TIME OF YEAR AND HOLDING BACK ON PRECIP IS A GOOD IDEA. WITH THE FLOW ABOVE THE SFC GENERALLY WESTERLY AND LITTLE GULF MOISTURE TRANSPORT...POTENTIAL FOR WIDESPREAD CONVECTION APPEARS REDUCED. WILL HIGHLIGHT FRIDAY AS THE DAY WITH BEST CHANCE OF MAINLY AFTERNOON CONVECTION BUT WILL NOT EXTEND POPS ABOVE 25 PERCENT. CLOUD COVER SHOULD BE MORE PREVALENT AND THIS SHOULD HOLD TEMPS BACK A COUPLE OF DEGREES TOO. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SFC TROUGH HAS DRIFTED S ACROSS CENTRAL NC RESULTING IN A LIGHT N WIND. MORNING STRATUS HAS LIFTED AND EVOLVED INTO SCT TO BKN CU AND TCU. CONVECTION IS EXPECTED TO FIRE ACROSS THE AREA THIS AFTERNOON WITH CONVECTION LIKELY TO INITIATE ALONG ANY OF THE VARIOUS DIFFERENTIAL HEATING BOUNDARIES OR SFC BOUNDARIES ACROSS CENTRAL NC WITH BEST COVERAGE LIKELY DURING THE 19-23Z PERIOD. CONVECTION SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET WITH GENERAL NW FLOW ALOFT. SCT LOW STRATUS AND FOG IN THE MVFR RANGE SHOULD DEVELOP AFTER 08Z WITH ISOLATED SPOTS OF IFR CIGS AND VSBYS. SCT AFTERNOON AND EVENING CONVECTION EXPECTED TO DEVELOP ACROSS THE SOUTHERN TIER OF FORECAST AREA ON SUNDAY. COLD FRONT SHOULD SHIFT S OF FORECAST AREA BY SUN EVE/NIGHT. EXPECT GENERALLY FAIR WEATHER THROUGH THE FIRST HALF OF THE WORK WEEK WITH A NW FLOW ALOFT. A COUPLE OF WAVES IN NW FLOW MAY SHOULD STAY FAR ENOUGH N TO JUST BRING SOME ENHANCED CLOUDINESS ON TUE/WED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...BLAES AVIATION...BLAES
Hazardous weather outlook, Jun 30, 7:15 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 715 AM EDT SAT JUN 30 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 715 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NORTH CAROLINA. THE RISK APPEARS TO BE GREATEST ACROSS SECTIONS OF THE COASTAL PLAIN...SANDHILLS AND NORTHEAST PIEDMONT. THE MAIN SEVERE WEATHER THREAT WILL BE WIND GUSTS BETWEEN 60 AND 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THE RISK OF SEVERE STORMS WILL BE BEST BETWEEN THE HOURS OF 2 PM AND 9 PM. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. SINCE THE AIRMASS IS VERY MOIST...RAINFALL AMOUNTS UP TO TWO INCHES IN LESS THAN AN HOUR MAY OCCUR WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. THIS TYPE OF RAINFALL WILL LEAD TO LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS STREET AND POOR DRAINAGE FLOODING IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THE EVENING HOURS. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS IN EXCESS OF 40 MPH OR MEASURED RAINFALL AMOUNTS IN EXCESS OF AN INCH TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 30, 5:12 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 512 PM EDT SAT JUN 30 2007 NCZ007-008-025-302215- DURHAM-GRANVILLE-PERSON- 512 PM EDT SAT JUN 30 2007 ...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS GRANVILLE...SOUTHEASTERN PERSON AND NORTHERN DURHAM COUNTIES THROUGH 615 PM EDT... AT 512 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS NEAR SURL...OR ABOUT 5 MILES SOUTHEAST OF ROXBORO...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE SHOWERS AND STORMS INCLUDE... MORIAH... BEREA... STEM.. AND ROUGEMONT. GUSTY WINDS OF 35 TO 45 MPH...HEAVY RAIN OF UP TO ONE INCH IN THE NEXT HOUR... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE SHOWERS AND STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS EMPTY TRASH CANS AND AWNINGS COULD BE TOSSED AROUND AS WELL. MWS
Special weather statement, Jun 30, 6:15 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SAT JUN 30 2007 NCZ038-302315- DAVIDSON- 615 PM EDT SAT JUN 30 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 715 PM EDT... AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEXINGTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LEXINGTON... GORDONTOWN... DENTON... AND INTERSTATE 85. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jun 30, 7:26 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 726 PM EDT SAT JUN 30 2007 NCZ073-010030- STANLY- 726 PM EDT SAT JUN 30 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 830 PM EDT... AT 726 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 10 MILES NORTHWEST OF RICHFIELD...OR ABOUT 9 MILES SOUTHEAST OF SALISBURY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FINGER RICHFIELD...NEW LONDON...PLYLER...ALBEMARLE...BADIN. GUSTY WINDS OF 30 TO 40 MPH...RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Special weather statement, Jun 30, 7:59 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 759 PM EDT SAT JUN 30 2007 NCZ073-083-010100- ANSON-STANLY- 759 PM EDT SAT JUN 30 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN STANLY AND WESTERN ANSON COUNTY THROUGH 900 PM EDT... AT 759 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER STANFIELD AND LOCUST...OR ABOUT 15 MILES SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... OAKBORO... PEACHLAND...POLKTON. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE SMALL LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jun 30, 8:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 830 PM EDT SAT JUN 30 2007 NCZ083-010115- ANSON- 830 PM EDT SAT JUN 30 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 915 PM EDT... AT 830 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PEACHLAND...OR ABOUT 15 MILES NORTHEAST OF MONROE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...POLKTON...AND... PEACHLAND...WHITE STORE...WADESBORO. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Jun 30, 8:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 833 PM EDT SAT JUN 30 2007 NCZ042-010130- JOHNSTON- 833 PM EDT SAT JUN 30 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 930 PM EDT... AT 833 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER FOUR OAKS...OR ABOUT 7 MILES SOUTHWEST OF SMITHFIELD...MOVING SOUTH AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FOUR OAKS... SMITHFIELD...SELMA AND BENSON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. 23
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.